# SDR ASMF2020090711

- Difficulty date: July 17, 2020
- Submitted: September 7, 2020
- Operation: Air carrier
- Aircraft: N438AM
- Make and model: Boeing 787-9
- Aircraft serial: 43862
- Aircraft time: 15,738 hours, 1,743 cycles
- Engine: GENX
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Damaged
- Location: Left
- Part time: 15,779 hours, 1,747 cycles
- Stage of operation: IN
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

IAW CNR 20200717011 OF REMOTE DIAGNOSTIC GE/CFM SYSTEM AT MEX, THE LEFT ENGINE HAD A TREND CHANGE IN COMPRESSOR EFFICIENCY, DUE TO PISTON RING DISTRESS.  MAINTENANCE PERSONNEL PERFORMED THE LT ENG BORESCOPE INSPECTION OF THE HIGH PRESSURE COMPRESSOR, IAW SB 72-0348 INSTRUCTIONS.  DETECTING PISTON RING MATERIAL BETWEEN DIFFUSER AND HIGH PRESSURE COMPRESSOR STAGE 10 FROM 07:00 HRS TO 10:00 HRS POSITION; SO THE LEFT ENGINE P/N GENX-1B76AP2G01 WITH S/N 956893, MANUFACTURER GENERAL ELECTRIC WAS REPLACED IAW AMM DMC-B787-A-G71-00-00-10B-520A/720A-A.  A FLUORESCENT PENETRANT INSPECTION PERFORMED ON 4 BOLTS MOUNT AFT, 4 BOLTS MOUNT FWD AND 4 NUTS MOUNT AFT IAW 787 AMM 71-21-00, PMC-B787-81205-A5201-00 TYPE 1, METHOD C, LEVEL 3.  NO DAMAGES WERE FOUND AND LT ENG OPERATIONAL TEST WAS PERFORMED IAW AMM DMC-B787-G71-00-00-09A-A, TESTED CORRECT.
